Thunderstorm Wind, Greene
- When
- August 25, 10:30 AM CST
- Where
- Greene County, 5 mi W of Springfield
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.200, -93.383
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Aug 25, 6:41 AM CST, 3 hours 49 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 741 AM CDT FRI AUG 25 2006 .DISCUSSION... HAVE MADE SOME FIRST PERIOD ADJUSTMENTS TO ACCOMMODATE FOR ONGOING THUNDERSTORM COMPLEX. INCREASED POPS TO LIKELY OVER MANY AREAS. LOW LEVEL JET HAS VEERED AND ALLOWED ADDITIONAL DEVELOPMENT OF SHOWERS AND THUNDERSTORMS ACROSS EXTREME SOUTHEAST KANSAS AND SOUTHWEST MISSOURI. THIS DEVELOPMENT WAS MORE NOTICEABLE WITHIN AN AREA OF HIGHER INSTABILITY WHERE HIGH LEVELS OF MID LEVEL R.H. WAS SHIFTING IN FROM THE WEST. CAPE VALUES ARE JUST UNDER LEVELS THAT WOULD ALLOW FOR SEVERE UPDRAFTS...HOWEVER STRONG STORMS HAVE DEVELOPED WITHIN THE COMPLEX AND WILL CONTINUE TO MONITOR THOSE CLOSELY FOR MICROBURST POTENTIAL. THERE SHOULD BE A GOOD CHANCE FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING AS HEATING OCCURS. 12Z RAOB HAS SHOWN A SLIGHT INCREASE IN MID LEVEL MOISTURE...ULTIMATELY STEEPENING MID LEVEL LAPSE RATES SOME. AREAS THAT ARE EXPOSED TO SUN THIS AFTERNOON WILL LIKELY ACQUIRE 2000-3000 J/KG OF ML CAPE. THIS WILL BE SUFFICIENT FOR SEVERE UPDRAFTS WITH MICROBURSTS BEING THE MAIN HAZARD. STAY TUNED FOR FURTHER UPDATES AS THIS ONGOING WEATHER SITUATION UNFOLDS. && .AVIATION... NUMEROUS SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ACROSS SOUTHWEST MISSOURI AND INTO CENTRAL MISSOURI. WILL BE UPDATING TAFS PERIODICALLY THROUGHOUT THE MORNING TO ACCOMMODATE FOR THIS ACTIVITY. SOUTHERLY WINDS SHOULD PERSIST...AND CEILINGS SHOULD REMAIN VFR. LOOK FOR MVFR TO IFR VISIBILITIES WHERE THUNDERSTORMS EXIST. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. CRAMER
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
845 AM CDT FRI AUG 25 2006
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-251800-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
845 AM CDT FRI AUG 25 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.
.DAY ONE...TODAY AND TONIGHT.
WEATHER HAZARDS EXPECTED:
SCATTERED THUNDERSTORMS...SOME MAY PRODUCE:
DAMAGING WIND GUSTS UP TO 70 MPH.
HAIL UP TO THE SIZE OF QUARTERS.
FREQUENT CLOUD TO GROUND LIGHTNING.
AND HEAVY DOWNPOURS THAT MAY CAUSE LOCALIZED FLASH FLOODING.
AREAS AFFECTED AND TIMING:
THUNDERSTORMS WILL BE MOST NUMEROUS THIS MORNING INTO THE EARLY
AFTERNOON HOURS ACROSS THE ENTIRE OUTLOOK AREA...WITH ADDITIONAL
THUNDERSTORMS POSSIBLY RE-DEVELOPING THIS AFTERNOON.
DISCUSSION:
SCATTERED TO NUMEROUS THUNDERSTORMS WILL MOVE ACROSS THE OUTLOOK
AREA THIS MORNING. SEVERE WEATHER IS NOT ANTICIPATED WITH THE
THUNDERSTORMS THIS MORNING...HOWEVER THE STRONGER STORMS WILL
PRODUCE TORRENTIAL DOWNPOURS WITH ONE TO TWO INCHES OF RAIN
POSSIBLE IN AN HOUR ALONG WITH WIND GUSTS OF 30 TO 40 MPH.
IF CLOUDINESS CLEARS OUT...THEN ADDITIONAL THUNDERSTORMS COULD
DEVELOP THIS AFTERNOON. IF SUFFICIENT INSTABILITY CAN DEVELOP THEN
SOME OF THE THUNDERSTORMS COULD BECOME SEVERE WITH DAMAGING WINDS
AND LARGE HAIL. DUE TO THE MOIST AIRMASS IN PLACE...SOME OF THE
THUNDERSTORMS THIS AFTERNOON COULD ALSO PRODUCE LOCALIZED VERY
HEAVY RAINFALL WHICH COULD CAUSE SOME ISOLATED FLASH FLOODING.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
A COLD FRONT WILL STALL OUT ACROSS THE OSAGE PLAINS AND OZARKS
REGION THROUGH THE WEEKEND. WITH COPIOUS AMOUNTS OF MOISTURE
PRESENT WITHIN THE ATMOSPHERE...THIS STALLED OUT FRONT WILL BECOME
A FOCUS FOR THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS ON A
DAILY BASIS. IF SUFFICIENT BREAKS IN CLOUD COVER OCCUR FOR STRONG
DAYTIME HEATING...THEN STRONG TO SEVERE THUNDERSTORMS WILL BE
POSSIBLE BOTH SATURDAY AND SUNDAY AFTERNOONS. DAMAGING WIND GUSTS
WILL BE THE PRIMARY HAZARD. SEVERE THUNDERSTORMS ARE ALSO POSSIBLE
ON MONDAY AFTERNOON OVER SOUTH CENTRAL MISSOURI.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.
&&
THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)
CRAMER/IZZIPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1034 AM CDT FRI AUG 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 AM TSTM WND GST 5 W SPRINGFIELD 37.20N 93.38W
08/25/2006 M58 MPH GREENE MO NWS EMPLOYEE
1030 AM TSTM WND GST 5 W SPRINGFIELD 37.20N 93.38W
08/25/2006 M0 MPH GREENE MO NWS EMPLOYEE
LOCAL ANEMOMETER MEASURED 50KT WIND GUST
&&
IZZIPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1049 AM CDT FRI AUG 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1046 AM LIGHTNING SPRINGFIELD 37.20N 93.29W
08/25/2006 GREENE MO LAW ENFORCEMENT
*** 1 INJ *** CITIZEN INJURED BY LIGHTNING STRIKE WHILE
WORKING ON PLUMBING.
&&
LDOOLEYThe Springfield radar (KSGF), 4 km away, was scanning. The volume nearest the first event began at 16:31 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2006Every state in 2006This day in weather historyWarnings in Missouri, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5534948.